Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 503, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2008, 7:08 PM CDT for Barry County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 26, 2008, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Barry County, MO
The radar
The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 270009
SVRSGF
MOC009-270045-
/O.NEW.KSGF.SV.W.0503.080727T0008Z-080727T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 745 PM CDT.
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MCDOWELL TO 6
MILES NORTHWEST OF SHELL KNOB...MOVING EAST AT 8 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL
BARRY COUNTY...INCLUDING THE TOWNS OF SHELL KNOB...MADRY...JENKINS
AND WHEELERVILLE.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3687 9387 3689 9374 3689 9363 3683 9363
3682 9361 3669 9359 3662 9359 3660 9382
TIME...MOT...LOC 0008Z 240DEG 7KT 3683 9376 3668 9372
$$
TERRY3 follow-up statements
000
WWUS53 KSGF 270020
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT SAT JUL 26 2008
MOC009-270045-
/O.CON.KSGF.SV.W.0503.000000T0000Z-080727T0045Z/
BARRY MO-
720 PM CDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL BARRY COUNTY...
AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MADRY TO SHELL
KNOB...MOVING NORTHEAST AT 8 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL BARRY COUNTY...INCLUDING THE TOWNS OF MADRY AND WHEELERVILLE.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3688 9380 3688 9378 3689 9377 3689 9363
3683 9363 3682 9361 3669 9359 3662 9359
3661 9364 3661 9371
TIME...MOT...LOC 0020Z 240DEG 7KT 3688 9373 3669 9366
$$
TERRY000
WWUS53 KSGF 270035
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT SAT JUL 26 2008
MOC009-270045-
/O.CON.KSGF.SV.W.0503.000000T0000Z-080727T0045Z/
BARRY MO-
736 PM CDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL BARRY COUNTY...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MADRY TO SHELL
KNOB...MOVING NORTHEAST AT 8 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL BARRY COUNTY...INCLUDING THE TOWN OF WHEELERVILLE.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3688 9380 3688 9378 3689 9377 3689 9363
3683 9363 3682 9361 3669 9359 3662 9359
3661 9364 3661 9371
TIME...MOT...LOC 0036Z 240DEG 7KT 3690 9370 3671 9363
$$
TERRY000
WWUS53 KSGF 270044
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 PM CDT SAT JUL 26 2008
MOC009-270054-
/O.EXP.KSGF.SV.W.0503.000000T0000Z-080727T0045Z/
BARRY MO-
744 PM CDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARRY COUNTY
EXPIRES AT 745 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME EASTERN
BARRY COUNTY UNTIL 815 PM CDT.
LAT...LON 3688 9380 3688 9378 3689 9377 3689 9363
3683 9363 3682 9361 3669 9359 3662 9359
3661 9364 3661 9371
TIME...MOT...LOC 0044Z 240DEG 7KT 3691 9368 3672 9361
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:40 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 26, 6:40 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 PM CDT SAT JUL 26 2008 .DISCUSSION... THE WARM AND HUMID AIRMASS THAT MOVED INTO THE REGION OVER THE PAST SEVERAL DAYS WILL TAKE UP RESIDENCE IN THE OZARKS FOR MUCH OF THE UPCOMING WEEK. THIS WILL LEAD TO THE CHANCES OF SHOWERS AND THUNDERSTORMS NEARLY EACH DAY THROUGH FRIDAY. THE REMNANTS OF HURRICANE DOLLY WILL ALSO PLAY A ROLE IN THE WEATHER FOR THE AREA TOUGH MODELS ARE IN DISAGREEMENT AS TO WHEN DOLLYS REMNANTS WILL BEGIN TO SHIFT EAST. IN ADDITION TO THE CHANCES FOR PRECIPITATION...TEMPERATURES IN THE MID TO UPPER 90S AND HIGH HUMIDITIES WILL LEAD TO NEAR HEAT ADVISORY VALUES FOR THE REGION...ESPECIALLY WEST OF HIGHWAY 65. FOR THE NEXT 24 HOURS THE CONCERNS FOCUS ON A DEVELOPING MCS AND WHETHER THE LEFT OVER CLOUD COVER WILL KEEP TEMPERATURES DOWN SUNDAY AFTERNOON. BEGINNING STAGES OF A STORM COMPLEX NOW DEVELOPING OVER SOUTH CENTRAL NEBRASKA...NORTH CENTRAL KANSAS WILL LIKELY IMPACT THE OZARKS. FLOW OVER THE TOP OF THE UPPER LEVEL RIDGE AND SURFACE HIGH BRINGS THE MCS INTO THE AREA LATE THIS EVENING INTO SUNDAY MORNING. THE STORMS SHOULD HAVE PLENTY OF INSTABILITY TO WORK WITH WITH CAPE VALUES IN THE 2-3000 J/KG RANGE AND GOOD LOW LEVEL MOISTURE TO WORK WITH. EXPECT STORM TO BE STRONG WITH AN ISOLATED SEVERE STORM AS 700MB TEMPERATURES AROUND 12C TEND TO WORK AGAINST THE STORMS. FOR MONDAY INTO THE END OF THE WORK WEEK...CONCERNS ARE HEAT INDICES AND REMNANTS OF HURRICANE DOLLY. THE OZARKS WILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL RIDGE ALLOWING TEMPERATURES TO REMAIN IN THE MID TO UPPER 90S. HUMIDITY LEVELS WILL REMAIN HIGH AS LOW LEVEL MOISTURE POOLS ACROSS THE AREA. THIS WILL PRODUCE HEAT INDEX VALUES IN THE 101 TO 107 DEGREE RANGE FOR AT LEAST THE WESTERN HALF OF THE CWA. WILL DEFINITELY NEED TO KEEP AND EYE ON THIS. CURRENT EXPECTATIONS IS THAT HEAT ADVISORIES WILL BE NEEDED FOR MONDAY AND TUESDAY. THE REMNANTS OF DOLLY THEN BECOME AN ISSUE SOMEWHERE BETWEEN TUESDAY AND FRIDAY. THIS IS THE SPREAD OF THE CURRENT MODELS IN HANDLING THE REMNANTS. THE ECMWF PHASES DOLLY WITH THE UPPER LEVEL FLOW AND SHIFTS IT EAST OF THE AREA BY THURSDAY MORNING WHILE THE GFS LINGERS DOLLY WEST OF THE AREA THROUGH FRIDAY AND THEN SHUNTS THE SYSTEM ACROSS NORTHERN ARKANSAS. SOMEWHERE IN BETWEEN IS MORE LIKELY AND HAVE KEPT POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD TO HANDEL THIS. GFS STILL INDICATING A RETROGRESSION OF THE WESTERN RIDGE BY THE END OF THE WEEK WHICH WOULD PLACE THE OZARKS IN NORTH TO NORTHWEST FLOW. THIS WOULD SPELL COOLER AND DRIER WEATHER FOR THE REGION AT WEEKS END. THIS WOULD BE WELCOME AFTER THE THE HEAT TO START THE WEEK. WILL HAVE TO SEE IF THIS PANS OUT AND HOPE FOR COOLER WEATHER. HATCH && .AVIATION... FOR THE 00Z TAF PACKAGE...RADAR TRENDS SUGGEST ANOTHER ROUND OF THUNDERSTORMS CURRENTLY OVER WESTERN MISSOURI SHOULD TRACK INTO THE JLN AND SGF AIR SPACE OVER THE NEXT SEVERAL HOURS. HAVE INCLUDED TEMPO IFR CONDITIONS AT BOTH AIRFIELDS AS THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL THAT WOULD REDUCE VISIBILITIES SIGNIFICANTLY. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 26, 5:54 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT SAT JUL 26 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 554 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND TO THE WEST OF THE HIGHWAY 65 CORRIDOR THROUGH THE OVERNIGHT HOURS. THE PRIMARY THREATS WILL BE WIND UP TO 60 MPH...HEAVY RAINFALL AND THE POTENTIAL OF FLASH FLOODING...AND QUARTER SIZE HAIL. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AS A COMPLEX OF THUNDERSTORMS IN CENTRAL KANSAS MIGRATES INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. WIND GUSTS UP TO 60 MPH...HEAVY RAINFALL AND THE POTENTIAL OF FLASH FLOODING...HAIL UP TO THE SIZE OF QUARTERS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HOT AND HUMID AIRMASS WILL PRODUCE AFTERNOON HEAT INDEX VALUES NEAR 100 DEGREES WEST OF HIGHWAY 65 THROUGH THE WEEK. DUE TO A VERY MOIST AND UNSTABLE AIRMASS THAT WILL REMAIN POSITIONED OVER THE REGION...ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT ON ANY PARTICULAR DAY THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TO THE WEST OF THE HIGHWAY 65 CORRIDOR TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Special weather statement, Jul 26, 5:58 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 558 PM CDT SAT JUL 26 2008 KSZ073-MOZ066-077-088-089-094-262330- BOURBON KS-LAWRENCE MO-JASPER MO-DADE MO-BARTON MO-VERNON MO- 558 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR BARTON...NORTHEASTERN JASPER... NORTHERN LAWRENCE...SOUTHERN BOURBON...SOUTHWESTERN DADE AND SOUTHWESTERN VERNON COUNTIES UNTIL 630 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT SCOTT TO VERDELLA TO 13 MILES NORTHWEST OF MOUNT VERNON...MOVING EAST AT 7 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, Jul 26, 6:30 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT SAT JUL 26 2008 MOZ077-088-094-270015- LAWRENCE MO-JASPER MO-BARTON MO- 630 PM CDT SAT JUL 26 2008 ...SIGNIFICANT WEATHER ALERT FOR BARTON...NORTHEASTERN JASPER AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 715 PM CDT... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MOUNT VERNON TO 11 MILES NORTH OF CARTHAGE TO VERDELLA...MOVING SOUTHEAST AT 10 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Local storm report, Jul 26, 6:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SAT JUL 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST 3 N BRONAUGH 37.74N 94.47W
07/26/2008 M60 MPH VERNON MO LAW ENFORCEMENT
A FEW TREES DOWN
&&
ANGLELocal storm report, Jul 26, 6:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG FORT SCOTT 37.84N 94.71W
07/26/2008 BOURBON KS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN FORT SCOTT
&&
GCLAYCOMLocal storm report, Jul 26, 6:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD FORT SCOTT 37.84N 94.71W
07/26/2008 BOURBON KS EMERGENCY MNGR
FLASH FLOODING REPORTED IN FORT SCOTT
&&
GCLAYCOMLocal storm report, Jul 26, 7:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 SE OZARK 37.00N 93.18W
07/26/2008 CHRISTIAN MO TRAINED SPOTTER
TREE LIMBS AND BILLBOARD SIGN BLOWN DOWN
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 52 min |
| Jul 26, 7:52 PM CDT | Flash Flood Warning | SGF | Barry, Jasper, Lawrence, Newton, Stone | 6 hr |
| Jul 26, 8:14 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 31 min |
| Jul 27, 1:41 AM CDT | Areal Flood Warning | SGF | Jasper | 8 hr |
| Jul 27, 9:09 AM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.